Vol. 12, No. 2, 2018

Download this article
Download this article For screen
For printing
Recent Issues

Volume 15
Issue 5, 1077–1342
Issue 4, 821–1076
Issue 3, 569–820
Issue 2, 309–567
Issue 1, 1–308

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
 
Other MSP Journals
This article is available for purchase or by subscription. See below.
Closures in varieties of representations and irreducible components

Kenneth R. Goodearl and Birge Huisgen-Zimmermann

Vol. 12 (2018), No. 2, 379–410
Abstract

For any truncated path algebra Λ of a quiver, we classify, by way of representation-theoretic invariants, the irreducible components of the parametrizing varieties Repd(Λ) of the Λ-modules with fixed dimension vector d. In this situation, the components of Repd(Λ) are always among the closures RepS¯, where S traces the semisimple sequences with dimension vector d, and hence the key to the classification problem lies in a characterization of these closures.

Our first result concerning closures actually addresses arbitrary basic finite-dimensional algebras over an algebraically closed field. In the general case, it corners the closures RepS¯ by means of module filtrations “governed by S”; when Λ is truncated, it pins down the RepS¯ completely.

The analysis of the varieties RepS¯ leads to a novel upper semicontinuous module invariant which provides an effective tool towards the detection of components of Repd(Λ) in general. It detects all components when Λ is truncated.

PDF Access Denied

However, your active subscription may be available on Project Euclid at
https://projecteuclid.org/ant

We have not been able to recognize your IP address 3.236.212.116 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Keywords
varieties of representations, irreducible components, generic properties of representations
Mathematical Subject Classification 2010
Primary: 16G10
Secondary: 14M15, 14M99, 16G20
Milestones
Received: 25 February 2017
Revised: 24 September 2017
Accepted: 18 December 2017
Published: 13 May 2018
Authors
Kenneth R. Goodearl
Department of Mathematics
University of California Santa Barbara
Santa Barbara, CA
United States
Birge Huisgen-Zimmermann
Department of Mathematics
University of California Santa Barbara
Santa Barbara, CA
United States